MAUDE Adverse Event Report: ASAHI INTECC CO., LTD. GRAND SLAM; PTCA GUIDE WIRE

ASAHI INTECC CO., LTD. GRAND SLAM; PTCA GUIDE WIRE
Catalog Number AG141002
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Perforation of Vessels (2135)
Date of Event 05/27/2021
Type of Reportable Event Death
Additional Manufacturer Narrative
(b)(4).Device evaluation could not be performed because the affected device was discarded by the user facility.Lot history review revealed no anomaly relating to the reported event.No other similar product experience report was received from this lot.Based on the obtained information and referring to known similar events, it was presumed that repeated bending stress generated with wire manipulation had likely contributed to the reported tip separation on the grand slam guide wire.As the tip was reportedly being prolapsed during use, fatigue fracture would occur.It was concluded that this event was not attribute to product quality.As for perforation, no information was obtained about location of perforation or which device had actually caused and thus potentiality that this guide wire might have caused or contributed could not be ruled out.Referring to known similar events, it was likely attributed to anatomical or interventional contexts.No capa will be taken.Instructions for use (ifu) states: [warnings] observe movement of this guide wire in the vessels.Before this guide wire is moved or torqued, the tip movement should be examined and monitored under fluoroscopy.Do not move or torque the guide wire without observing corresponding movement of the tip; otherwise, the guide wire may be damaged and/or trauma may occur.In addition, ensure that the distal tip of this guide wire and its location in the vessel are visible during manipulations of the guide wire.Never push, auger, withdraw, or torque this guide wire that meets resistance.Torquing or pushing this guide wire against resistance may cause damage and/or tip separation of this guide wire or direct damage to a vessel.Resistance may be felt and/or observed under fluoroscopy by noting any buckling of the guide wire.If the prolapse of the guide wire tip is observed, do not allow the tip to remain in a prolapsed position; otherwise damage to the guide wire may occur.Determine the cause of resistance under fluoroscopy and take any necessary remedial action.If resistance is felt due to spasm, bending of the guide wire, or due to trap while operating this guide wire in the blood vessel or removing it, do not torque and/or pull the guide wire itself.Stop the procedure.Determine the cause of resistance under fluoroscopy and take appropriate remedial action.If the guide wire is moved excessively, it may break or become damaged, which may cause blood vessel injury or result in fragments being left inside the vessel.Use this guide wire carefully as the guide wire may penetrate the blood vessel.Otherwise, it may cause adverse events such as blood vessel perforation and coronary artery dissection.The higher torque performance, stiffer distal end, and/or higher advancement force may present a higher risk of perforation or injury than if using a more flexible guide wire.Therefore, use the most flexible guide wire that will treat the lesion (i.E., the guide wire with the smallest tip load that will treat the lesion), and take due care to minimize the risk of perforation or other damage to blood vessels.[malfunction and adverse effects] separation of the guide wire, ~ damage to a vessel, including possible vessel perforation.
 
Event or Problem Description
Description of what occurred intra-procedurally, found high-grade distal left main into ostial lcx stenosis, treated with rotational atherectomy, pci and stent of the left main into lcx.An asahi grand slam guide wire was prolapsed in the distal om.At end of procedure, when it was removed, the prolapsed segment was not attached to the wire.No resistance was felt.Complicated by wire perforation and small pericardial effusion, treated with balloon tamponade.While balloon was up, patient became hypotensive and eventually pea arrest requiring chest compressions.Pericardial drain placed empirically without improvement, then impella placed but there was difficulty inserting impella due to severe iliac disease, treated with balloon angioplasty and eventual impella placement, however during this time had vf refractory to shock.Another drain was placed during rounds of cpr but was actually placed in lv.Access of r femoral was not possible due to chronic occlusion, so r brachial access obtained.Angiography revealed thrombosed left main, opened into lad but could not open lcx.Temp pacer placed due to intermittent sinus with block/vt/vf.After discussion with family, decided to withdraw care.
 
Event or Problem Description
Description of what occurred intra-procedurally, found high-grade distal left main into ostial lcx stenosis, treated with rotational atherectomy, pci and stent of the left main into lcx.An asahi grand slam guide wire was prolapsed in the distal om.At end of procedure, when it was removed, the prolapsed segment was not attached to the wire.No resistance was felt.Complicated by wire perforation and small pericardial effusion, treated with balloon tamponade.While balloon was up, patient became hypotensive and eventually pea arrest requiring chest compressions.Pericardial drain placed empirically without improvement, then impella placed but there was difficulty inserting impella due to severe iliac disease, treated with balloon angioplasty and eventual impella placement, however during this time had vf refractory to shock.Another drain was placed during rounds of cpr but was actually placed in lv.Access of r femoral was not possible due to chronic occlusion, so r brachial access obtained.Angiography revealed thrombosed left main, opened into lad but could not open lcx.Temp pacer placed due to intermittent sinus with block/vt/vf.After discussion with family, decided to withdraw care.Additional information regarding the reported perforation was obtained on june 26, 2021.It was provided as follows: "performed rotational atherectomy of the left main into the lcx with rota floppy wire in the om1.Rotablator removed and wire exchanged over corsair for grand slam.Multiple balloon inflations of the left main and om1 over this and attempted to place stents in the om but unsuccessful.Stent placed left main into proximal left circumflex with good result.I pulled grand slam back after stent was delivered to take an angiogram but noticed the floppy part had separated.Angiography at this point revealed a large perforation of the distal om into the pericardium.".

Brand Name
GRAND SLAM
Common Device Name
PTCA GUIDE WIRE
Manufacturer (Section D)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA  489-0071
MDR Report Key12047773
Report Number3003775027-2021-00111
Device Sequence Number3592391
Product Code DQX
UDI-Device Identifier04547327055833
UDI-Public(01)04547327055833(17)220531(10)190601A141
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K031277
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2022
Device Catalogue NumberAG141002
Device Lot Number190601A141
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/04/2021
Supplement Date Received by Manufacturer06/26/2021
Initial Report FDA Received Date06/23/2021
Supplement Report FDA Received Date07/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Required Intervention;
Patient Age77 YR